MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Catalog Number CQF75124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured.It was further reported that there was allegedly a difficulty in retracting the balloon through the introducer sheath.Reportedly, the balloon was compromised in packaging.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured.It was further reported that there was difficulty in retracting the balloon thru the introducer sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one conquest 40 pta dilatation catheter received for evaluation.During visual evaluation, no kinks noted to the catheter shaft, no anomalies to the luers, bifurcate or glue fillets luers/y-body.During functional testing, the balloon was loaded onto an in-house guidewire and sheath and an in-house presto inflation device was used to inflate the balloon, and water was noted leaking from the distal tip of the balloon.Further, the balloon fibers were stripped and under microscopic examination, no longitudinal or compound rupture were noted.No other functional testing performed.Also, the sheath and guidewire retracted without any issue.Therefore, the investigation is confirmed for the reported balloon rupture as water was noted leaking from the distal tip of the balloon.However, the investigation is unconfirmed for the reported removal difficulty as balloon was loaded inside of the sheath and retracted without any issue.A definitive root cause for the reported balloon rupture and removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method).H11: d2b (dqy;lit), d4 (unique identifier (udi) #), h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21050968
Report Number2020394-2024-01929
Device Sequence Number9134687
Product Code DQY
UDI-Device Identifier00801741060663
UDI-Public(01)00801741060663(11)240720(17)270430(10)REJS2800
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCQF75124
Device Lot NumberREJS2800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date01/01/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown